Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 27, 2021, 6:55 PM EDT for Greene County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 27, 2021, 7:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
County Greene County, TN
The radar
The Knoxville radar (KMRX), 47 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631
WWUS84 KMRX 272255
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
655 PM EDT Tue Jul 27 2021
TNZ042-272345-
Northwest Greene TN-
655 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 745
PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Greeneville, moving south at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Greeneville, Mosheim, Baileyton, Romeo and Jearoldstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3613 8277 3612 8302 3627 8302 3633 8294
3633 8291 3635 8289 3636 8287 3636 8280
TIME...MOT...LOC 2254Z 357DEG 11KT 3628 8291
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:53 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 2:53 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 253 PM EDT Tue Jul 27 2021 .SHORT TERM...(Tonight and Wednesday)... Key Messages: 1) Hot and dry on Wednesday with heat indices near 100 to 105 across the southern valley. Discussion: With less rain coverage this evening and drier air filtering into the forecast area, fog coverage should be more limited tonight. Expect patchy fog near river valleys and areas that have received accumulating rain this afternoon and evening. Northerly flow and subsidence along the eastern periphery of a longwave ridge pattern across the Central CONUS will result in dry weather and slightly drier air across the forecast area on Wednesday. As the ridge builds eastward with increasing heights, temperatures will rise with max temperatures in the mid 90s for much of the central and southern valley zones. The slightly drier air and lower dewpoints is important since this will mitigate max heat index values. However, it's important to remember that there's nothing cool about temperatures in the mid 90s and dew points in the upper 60s to near 70F. Impacts will be similar with max indices just below heat advisory criteria on Wednesday between 100 and 105F across the southern valley near Chattanooga and Cleveland as well as the Sequatchie Valley. It's important to practice heat safety; heat deaths are preventable. While it will be hot on Wednesday, we will be below record max temperatures across the forecast area which were set in 1952. Daily Record High Maximum Temperatures Date Chattanooga Knoxville Tri-Cities Oak Ridge 07-28 106(1952) 103(1952) 102(1952) 105(1952) JB .LONG TERM...(Wednesday night through Tuesday)... Key Messages: 1. Hot and dry Thursday and much of Friday with heat indices exceeding the century mark both days across the southern valley. 2. Heat relief this weekend with increased chances for sct showers and thunderstorms. 3. Slightly below normal temperatures to start the new work week with rain chances remaining elevated. Discussion: The long term fcst period kicks off on Wednesday night amidst an increasingly hot/dry pattern with a broad H5 anticyclone centered over the Central Plains extending well eastward across the Midsouth into the OH/TN Valley regions, while longwave troughing prevails over the northeast CONUS, both prompting deeper nwly flow across East TN and southwest VA/NC. At the surface, subsidence ridging will dominate beneath the upper height rises, which should work to suppress convection through Thursday and much of Friday. As for the heat, weak nwly flow on Thursday will work to keep dewpoints a few degrees cooler than that of Friday when flow veers back sly ahead of an approaching cold front from the north, however max temps look to peak on Thursday. Thus, expecting heat indices to exceed the century mark in the southern/central valley on Thursday, perhaps again on Friday. As noted above, there will be a weak frontal boundary shifting south beneath an approaching region of H3 jet amplification and thus H5 shortwave development. This boundary looks to slow/stall across portions of northeast TN and southwest VA on Friday with CI chances improved near the convergent axis of the boundary, especially with ample differential heating that afternoon. Therefore did include chance pops north of I40 on Friday, slight chances southward. Moving into the weekend and next week, the overall pattern favors relief from the heat as guidance suggests the cold front pushing further south overnight into Saturday as the upper longwave trough deepens and forces the dominant upper ridge to shift westward. This will favor slightly cooler temperatures for Saturday and Sunday, especially with improved moisture and height falls to prompt more coverage of convection both days. Highs on Saturday will be slightly warmer than Sunday, generally in the upr 80s to low 90s, low 80s to mid/upr 80s for Sunday, with chance pops mentioned each afternoon. Meanwhile a more potent H5 wave/low will dive across western Ontario into the Great Lakes region effectively pushing a substantially cooler/drier reinforcing cold front across the Midwest into the OH Valley by Sunday afternoon, through the TN Valley overnight into Monday. Surprisingly at this range, longer range guidance suggests the front should clear the area southward, while also favoring a persistent trough axis over the eastern CONUS through periods end on Tuesday. With that, expecting temperatures to remain slightly cooler (just below normal) as suppressed H5 heights and multiple wave passages around the base of the trough suggest the need for at least chance pops. CDG && .AVIATION... 18Z TAF DISCUSSION. VFR conditions expected to prevail this afternoon. Low chance of vcts near CHA with drier conditions further north at TYS and TRI. Convection decreases after sunset with the potential for localized fog late tonight, mainly near river valleys. With less rainfall coverage this afternoon, do not expect as widespread of dense fog late in the period, but guidance is showing the potential for MVFR/IFR fog near the TRI terminal. At this time, will include MVFR vis between 11z and 13z for fog at TRI, but confidence is still low with regard to potential impacts. JB && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 95 72 97 74 / 10 0 0 0 0 Knoxville McGhee Tyson Airport, TN 71 96 71 97 74 / 10 0 0 0 10 Oak Ridge, TN 69 95 70 96 72 / 10 0 0 0 10 Tri Cities Airport, TN 66 93 67 94 70 / 10 0 0 0 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 27, 2:56 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 256 PM EDT Tue Jul 27 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281900- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 256 PM EDT Tue Jul 27 2021 /156 PM CDT Tue Jul 27 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot temperatures in the mid to upper 90s Wednesday and Thursday combined with high humidity will lead to heat index values between 100 and 105. The highest heat indices will be in the southern Plateau and central and southern Valley. Heat deaths are preventable. Those outdoors should take frequent breaks in air conditioning and drink plenty of water to remain hydrated. Never leave people or pets unattended in vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Jul 27, 4:30 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Morristown TN
430 PM EDT Tue Jul 27 2021
NCZ060-061-272115-
Clay NC-Cherokee NC-
430 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE AND WESTERN CLAY
COUNTIES UNTIL 515 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hayesville. This storm was nearly stationary.
Pea size hail and winds up to about 40 mph will be possible with
this storm.
Locations impacted include...
Andrews, Murphy, Hayesville, Tusquitee and Brasstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3509 8405 3525 8379 3525 8377 3516 8373
3516 8374 3514 8373 3507 8369 3499 8382
3499 8390
TIME...MOT...LOC 2028Z 143DEG 2KT 3508 8383
TDSpecial weather statement, Jul 27, 6:10 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Morristown TN
510 PM CDT Tue Jul 27 2021
TNZ081-098-272300-
Sequatchie TN-Marion TN-
510 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEQUATCHIE AND
NORTHEASTERN MARION COUNTIES UNTIL 600 PM CDT...
At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairmount, or 7 miles south of Dunlap. This storm was nearly
stationary.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dunlap, Whitwell, Powells Crossroads, Cartwright, Lone Oak, Chimneys
State Park and North Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
&&
LAT...LON 3525 8559 3544 8535 3533 8524 3518 8536
3515 8539
TIME...MOT...LOC 2209Z 135DEG 1KT 3527 8538
TDSpecial weather statement, Jul 27, 6:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
655 PM EDT Tue Jul 27 2021
TNZ042-272345-
Northwest Greene TN-
655 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 745
PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Greeneville, moving south at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Greeneville, Mosheim, Baileyton, Romeo and Jearoldstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3613 8277 3612 8302 3627 8302 3633 8294
3633 8291 3635 8289 3636 8287 3636 8280
TIME...MOT...LOC 2254Z 357DEG 11KT 3628 8291
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:10 PM EDT | Special Weather Statement | MRX | Sequatchie | 50 min |
| Jul 27, 4:30 PM EDT | Special Weather Statement | MRX | Clay | 45 min |
| Jul 27, 7:09 PM EDT | Special Weather Statement | MRX | Cherokee | 36 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.